MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572240
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an epic biliary stent was implanted to treat a malignant biliary stenosis during a side-by-side (sbs) stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous.According to the complainant, during the procedure, a guidewire was placed in the right hepatic duct and a second non-bsc guidewire was passed towards the left hepatic duct.However, only 2-3 cm of the guidewire was able to advance 2-3 cm from the hepatic portal.The stent advanced into the right duct was deployed without issue.There was difficulty advancing the epic biliary stent into the left hepatic duct.The stent was removed and then placed again within the left duct.The stent was able to be successfully deployed but when the guidewire was attempted to be removed, resistance was encountered.Additional force was exerted, the guidewire was forcibly pulled and became entangled with the stent.Subsequently, an angiographic catheter was inserted to unravel the entangled part of the guidewire but it was not unraveled and was not removed.The physician attempted to remove the guidewire and stent by using grasping forceps, but when it was pulled 2 cm out of position the stent could no longer be removed.Reportedly, the procedure was temporarily ended and an emergency operation was considered.The physician decided to endoscopically cut the guidewire.A 3 mm balloon was advanced along the guidewire towards the entangled part and both were forcibly pulled, about 10 cm from the tip of the guidewire was detached and remained inside the patient.There is no planned schedule for removal of the detached guidewire.The physician was comfortable leaving the stent where it was implanted and there was no effect on drainage.In the physician¿s assessment, the necessity of drainage in the left hepatic duct was low or not needed because the liver was atrophied.The patient's current condition was reported to have "no problem.".

Brand Name
EPIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7370987
Report Number3005099803-2018-00916
Device Sequence Number19106038
Product Code FGE
UDI-Device Identifier08714729896869
UDI-Public08714729896869
Combination Product (Y/N)N
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;